Alert archive / Idaho / Flood Watches in 2013
Flood Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at Jan 20, 2013, 12:06 PM MST for Lemhi County, Idaho. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 12:06 PM MST (19:06 UTC)
- Expired
- Jan 28, 2013, 1:31 PM MST
- In force
- 8 days
- Issued by
- NWS Missoula, MT
- Flood severity
- None
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WGUS65 KMSO 201906 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1206 PM MST SUN JAN 20 2013 IDC059-221900- /O.NEW.KMSO.FA.A.0002.130120T1906Z-130123T1200Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI- 1206 PM MST SUN JAN 20 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...LEMHI. * THROUGH LATE TUESDAY NIGHT * AN ICE JAM ON THE SALMON RIVER CONTINUES TO GROW BETWEEN CARMEN AND SALMON IDAHO DUE TO THE EXTENDED PERIOD OF EXTREMELY COLD TEMPERATURES. THE MINIMUM TEMPERATURES ARE ANTICIPATED TO REMAIN BELOW ZERO THROUGH WEDNESDAY MORNING. RIVER LEVEL OBSERVATIONS IN SALMON IDAHO STEADILY RISE AND MIGHT REACH FLOOD STAGE BY MID WEEK. * THE SHERIFF OFFICE HAS REPORTED A CAMPGROUND NEAR CARMEN IDAHO BEING FLOODED. THE STEADY GROWTH OF THE ICE JAM WITH RISING RIVER LEVELS HOMES AND ROADS NEAR THE RIVER ALONG HIGHWAY 93 COULD BE FLOODED OVER THE NEXT COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
8 follow-up statements
183 WGUS65 KMSO 221805 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1105 AM MST TUE JAN 22 2013 IDC059-230215- /O.EXT.KMSO.FA.A.0002.000000T0000Z-130124T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI- 1105 AM MST TUE JAN 22 2013 ...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...LEMHI. * THROUGH WEDNESDAY AFTERNOON * AN ICE JAM ON THE SALMON RIVER CONTINUES TO GROW BETWEEN CARMEN AND SALMON IDAHO DUE TO THE EXTENDED PERIOD OF EXTREMELY COLD TEMPERATURES. THE MINIMUM TEMPERATURES CONTINUE TO BE BELOW ZERO AND WILL CONTINUE TO BE SO THROUGH WEDNESDAY MORNING. RIVER LEVEL OBSERVATIONS IN SALMON IDAHO STEADILY RISE AND MIGHT REACH FLOOD STAGE BY MID WEEK. * THE SHERIFF OFFICE HAS REPORTED A CAMPGROUND NEAR CARMEN IDAHO BEING FLOODED. THE STEADY GROWTH OF THE ICE JAM WITH RISING RIVER LEVELS HOMES AND ROADS NEAR THE RIVER ALONG HIGHWAY 93 COULD BE FLOODED OVER THE NEXT COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
997 WGUS65 KMSO 230207 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 707 PM MST TUE JAN 22 2013 IDC059-232200- /O.CON.KMSO.FA.A.0002.000000T0000Z-130124T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI- 707 PM MST TUE JAN 22 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...LEMHI. * THROUGH WEDNESDAY AFTERNOON * AN ICE JAM ON THE SALMON RIVER CONTINUES TO GROW BETWEEN CARMEN AND SALMON IDAHO DUE TO THE EXTENDED PERIOD OF EXTREMELY COLD TEMPERATURES. A SECOND...MORE BROAD ICE JAM EXISTS WITHIN THE TOWN OF SALMON. * MINIMAL WARMING WAS ACHIEVED YET AGAIN TODAY AND BELOW ZERO TEMPERATURES ARE EXPECTED OVERNIGHT. RIVER LEVEL OBSERVATIONS IN SALMON IDAHO HAVE RISEN SLIGHTLY EACH DAY AND STILL MIGHT REACH FLOOD STAGE BY MID WEEK. * THE SHERIFF OFFICE HAS REPORTED A CAMPGROUND NEAR CARMEN IDAHO BEING PARTIALLY FLOODED. THE STEADY GROWTH OF THE ICE JAM WITH RISING RIVER LEVELS HOMES AND ROADS NEAR THE RIVER ALONG HIGHWAY 93 COULD BE FLOODED OVER THE NEXT COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
527 WGUS65 KMSO 232019 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 119 PM MST WED JAN 23 2013 IDC059-250000- /O.EXT.KMSO.FA.A.0002.000000T0000Z-130125T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI- 119 PM MST WED JAN 23 2013 ...FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...LEMHI. * THROUGH THURSDAY AFTERNOON * AN ICE JAM ON THE SALMON RIVER CONTINUES TO GROW BETWEEN CARMEN AND SALMON IDAHO DUE TO THE EXTENDED PERIOD OF EXTREMELY COLD TEMPERATURES. ANOTHER...ICE JAM EXISTS ON THE LEMHI RIVER NEAR TENDOY. * MINIMAL WARMING WAS ACHIEVED YET AGAIN TODAY AND BELOW ZERO TEMPERATURES ARE EXPECTED OVERNIGHT. RIVER LEVEL OBSERVATIONS IN LEMHI COUNTY IDAHO HAVE RISEN SLIGHTLY EACH DAY AND WATER BEHIND THE ICE JAMS ARE CAUSING MINOR FLOODING OF FIELDS AND CAMPGROUNDS. THESE WATER LEVELS ARE NOT EXPECTED TO CHANGE MUCH OVER THE NEXT FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
919 WGUS65 KMSO 242059 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 159 PM MST THU JAN 24 2013 IDC059-260000- /O.EXT.KMSO.FA.A.0002.000000T0000Z-130126T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI- 159 PM MST THU JAN 24 2013 ...FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...LEMHI. * THROUGH FRIDAY AFTERNOON * ICE JAMS ON THE SALMON RIVER CONTINUE TO REMAIN IN PLACE BETWEEN CARMEN AND SALMON IDAHO. MULTIPLE ICE JAMS EXISTS ON THE LEMHI RIVER BETWEEN TENDOY AND SALMON. * TEMPERATURES ARE WARMING THROUGHOUT THE SALMON AND LEMHI VALLEYS. THESE WARMING TEMPERATURES HAVE LEAD TO ICE JAM BREAKS ALONG THE LEMHI RIVER...CREATING SHARP RISES IN RIVER LEVELS. ICE JAMS NEAR TENDOY COULD CAUSE WATER TO BACK UP OVER HIGHWAY 28. WATER BEHIND THE ICE JAMS ON THE SALMON RIVER ARE CONTINUING TO CAUSE MINOR FLOODING OF FIELDS AND CAMPGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
965 WGUS65 KMSO 252108 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 208 PM MST FRI JAN 25 2013 IDC059-270000- /O.EXT.KMSO.FA.A.0002.000000T0000Z-130127T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI- 208 PM MST FRI JAN 25 2013 ...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...LEMHI. * THROUGH SATURDAY AFTERNOON * ICE JAMS ON THE SALMON RIVER CONTINUE TO REMAIN IN PLACE BETWEEN CARMEN AND SALMON IDAHO. MULTIPLE ICE JAMS EXISTS ON THE LEMHI RIVER BETWEEN TENDOY AND SALMON. * TEMPERATURES ARE WARMING THROUGHOUT THE SALMON AND LEMHI VALLEYS. THESE WARMING TEMPERATURES HAVE LEAD TO ICE JAM BREAKS ALONG THE LEMHI RIVER...CREATING SHARP RISES IN RIVER LEVELS. ICE JAMS NEAR TENDOY COULD CAUSE WATER TO BACK UP OVER HIGHWAY 28. WATER BEHIND THE ICE JAMS ON THE SALMON RIVER ARE CONTINUING TO CAUSE MINOR FLOODING OF FIELDS AND CAMPGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
777 WGUS65 KMSO 261953 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1253 PM MST SAT JAN 26 2013 IDC059-280000- /O.EXT.KMSO.FA.A.0002.000000T0000Z-130128T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI- 1253 PM MST SAT JAN 26 2013 ...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...LEMHI. * THROUGH SUNDAY AFTERNOON * TEMPERATURES IN THE SALMON AND LEMHI VALLEYS HAVE WARMED COMPARED TO PREVIOUS WEEKS OF SUB ZERO READINGS. THE WARMER TEMPERATURES ARE NOW LIMITING ICE PRODUCTION ON THE SALMON AND LEMHI RIVERS, HOWEVER, ICE JAMS CONTINUE TO REMAIN IN PLACE. * ON THE SALMON RIVER, ICE JAMS EXIST BETWEEN CARMON AND NORTH FORK. WATER IS BEGINNING TO DROP IN AREAS AROUND CARMEN BUT RISING IN THE NORTH FORK AREA. WATER BACKING BEHIND ICE JAMS SOUTH OF NORTH FORK ARE APPROACHING HIGHWAY 93. ON THE LEMHI RIVER, NUMEROUS ICE JAMS EXIST DUE TO BREAK UP OF ICE JAMS OVER THE LAST WEEK. WHEN ICE JAMS BREAK BETWEEN TENDOY AND SALMON EXPECT SUDDEN RISES OF RIVER LEVELS FILLED WITH LARGE CHUNKS OF ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
478 WGUS65 KMSO 272127 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 227 PM MST SUN JAN 27 2013 IDC059-282200- /O.EXT.KMSO.FA.A.0002.000000T0000Z-130129T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI- 227 PM MST SUN JAN 27 2013 ...FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...LEMHI. * THROUGH MONDAY AFTERNOON * TEMPERATURES IN THE SALMON AND LEMHI VALLEYS HAVE WARMED COMPARED TO PREVIOUS WEEKS OF SUB ZERO READINGS. THE WARMER TEMPERATURES ARE NOW LIMITING ICE PRODUCTION ON THE SALMON AND LEMHI RIVERS... HOWEVER... ICE JAMS CONTINUE TO REMAIN IN PLACE. * ON THE SALMON RIVER...ICE JAMS EXIST BETWEEN CARMON AND NORTH FORK. WATER IS BEGINNING TO DROP IN AREAS AROUND CARMEN BUT RISING IN THE NORTH FORK AREA. WATER BACKING BEHIND ICE JAMS SOUTH OF NORTH FORK ARE APPROACHING HIGHWAY 93. ON THE LEMHI RIVER...NUMEROUS ICE JAMS EXIST DUE TO BREAK UP OF ICE JAMS OVER THE LAST WEEK. WHEN ICE JAMS BREAK BETWEEN TENDOY AND SALMON EXPECT SUDDEN RISES OF RIVER LEVELS FILLED WITH LARGE CHUNKS OF ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
633 WGUS65 KMSO 282031 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 131 PM MST MON JAN 28 2013 IDC059-282145- /O.CAN.KMSO.FA.A.0002.000000T0000Z-130129T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEMHI- 131 PM MST MON JAN 28 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IDAHO HAS BEEN CANCELLED. CONDITIONS ALONG THE LEMHI AND SALMON RIVER HAVE STABILIZED OR IMPROVED. TEMPERATURES ARE EXPECTED TO REMAIN RELATIVELY WARM THROUGHOUT LATE THIS WEEK. ICE STILL EXISTS IN THE RIVERS HOWEVER FLOODING IS NOT EXPECTED. GIVEN CURRENT CONDITIONS AND FORECASTED WEATHER THE FLOOD WATCH HAS BEEN CANCELED. CONDITIONS COULD CHANGE IF THE TEMPERATURES BECOME VERY COLD AGAIN SO STAY TUNED FOR FURTHER UPDATES. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at Jan 20, 3:35 AM MST, 8 hours 31 minutes earlier.
Area forecast discussion, Jan 20, 3:35 AM MST, 8 hours 31 minutes before
Area Forecast Discussion National Weather Service Missoula MT 335 AM MST Sun Jan 20 2013 ...Cold temperatures will continue through Wednesday, continuing the growth of ice jams, particularly in the Salmon area... .DISCUSSION...Northwest flow aloft will continue over the region today and a weak wave of energy moving through has been bringing passing high clouds. Cloud cover will be on the decrease through this morning. Areas that clear out could see some patchy fog develop. High pressure building south from Canada will produce a weak northeasterly gradient across northwest Montana, and may result in some light snow, mainly right along the Continental Divide. High pressure will strengthen over the region beginning tonight into Wednesday. This will help reinforce and strengthen valley inversions. The main impacts will be for cold temperatures, worsening air quality, and periods of valley fog. In addition, ice formation on area rivers and creeks will continue. Of most concern is the Salmon River near Salmon where the current ice jam is expected to continue to grow and could cause flooding concerns early this week due to the backup of water. Tuesday is expected to have the strongest inversions and thus the coldest temperatures of the week. Wednesday afternoon, a weather disturbance and cold front are expected to move through the region. This system should help weaken the strong inversions, resulting in warmer valley temperatures and improving air quality. Snow will be another concern, particularly in the higher terrain and over mountain passes. This looks like a quick moving system so snow amounts should remain fairly low but could result in a brief period of impacts to travel. A slightly more progressive pattern is looking possible by late this week, which should help with slightly warmer valley temperatures and possible periods of snow. && .AVIATION...Mid to high cloud cover overnight has aided in holding back the formation of fog, however some patchy valley fog is possible later this morning as clouds continue to decrease. Airfield KMSO has the greatest threat of seeing fog development, most likely between 20/12z and 20/16z. Northeast winds are possible today, mainly along the Continental Divide, and this upslope flow could result in some lowered ceilings obscuring the higher terrain and light snow in the Glacier National Park area. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/US.NationalWeatherService.Missoula.gov https://www.twitter.com/NWSMissoula
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.